Methotrexate injection : So I've been on 15mg... - NRAS

NRAS
26,706 members โ€ข 30,640 posts

Methotrexate injection

Debbiecoops
Debbiecoops
โ€ข12 Replies

So I've been on 15mg injections for the last 6 weeks ( previously took the tablets for around 4 weeks ) initially I had great results . However I injected on last Friday as usual and it's like it hasn't worked. My hands and feet / ankles are really swollen and painful.

Just wondering if anyone else has experienced this? Feeling a bit anxious that I'm suddenly immune to it ๐Ÿ˜‚ .

Also does anyone else have bulging veins in their hands while they are swelling ? Mine look like the incredible hulk ๐Ÿค”

Thanks ๐Ÿค—

12 Replies
oldest โ€ข newest
oldtimer

Sounds as if you're having a flare despite the methotrexate. Can happen unfortunately. You should contact your health care team for advice on how to manage it - do you have a telephone contact system? And take photos of the swollen joints for the record.

2 likes
Reply
Debbiecoops

Thank you, I was thinking I'll ring today ๐Ÿ˜

Reply
Mmrr

I would keep taking MTX injections in the meantime, but contact your rheumatology team for advice ?

2 likes
Reply
oKerrio

It can take 12 weeks to reach full potential of relieving your symptoms the rheumy will probs tell you to stick at it for another 6 weeks.

1 like
Reply
Debbiecoops
Debbiecoops
in reply to oKerrio

Ah thank you, I didn't know that ๐Ÿ™„ my rheumy is on Maternity leave . I saw the specialist nurse instead. She mixed up my appt at first and then managed to squeeze me in another day . If was all a bit of a rush, I was thinking , I'll just read the information booklet.

2 likes
Reply
helixhelix

I found that for the first 6 months to a year I was still getting flares, slowly reducing in ferocity and But even thoโ€™ it started working after 9 weeks it took much much longer to stabilise.

2 likes
Reply
Debbiecoops

Thank you for your reply . I think because it's worked so well up until now. I had this sinking feeling that it suddenly stopped working for me ๐Ÿ˜ฃ

Reply
helixhelix

Did you have a steroid injection just before you started MTX? As that makes a difference.

Reply
Debbiecoops

No I didn't, I've only had one steroid injection and that was last Sept. Would that be something people usually have as well as methotrexate injections ๐Ÿค” thank you ๐Ÿ˜

Reply
helixhelix

Not necessarily, but sometime people have them just as they start on MTX to tide them over until the MTX starts working....but the steroid can wear off before then so you feel as if you are going backwards!

What were you one between September and starting MTX earlier this year? And did you stop it when you started MTX as that could be having an effect still.

Reply
Gnarli

Those huge gnarly veins have always been a sign of active inflammation for me and, yes, they do look grim. Things should settle down once the MTX really starts to kick in

1 like
Reply
Debbiecoops
Debbiecoops
in reply to Gnarli

Thanks for your reply. I am hoping it settles down with time ๐Ÿ™„

1 like
Reply

You may also like...